Alert archive / Nebraska / River Flood Warnings in 2017

River Flood Warning 2, NWS Hastings, NE

May 18, 2017Nuckolls County, Webster County, Nebraska

NWS Hastings, NE issued this river flood warning at May 18, 2017, 4:03 AM CDT for Nuckolls County, Webster County, Nebraska. It was in force for 33 hr.

The area

The outline as issued.

The facts

Issued
May 18, 2017, 4:03 AM CDT (09:03 UTC)
Expired
May 19, 2017, 1:30 PM CDT
In force
33 hr
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Flood severity
Minor

Counties Nuckolls County, NE, Webster County, NE

The radar

The Grand Island radar (KUEX), 29 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Republican River at Guide Rock (GUIN1). The gauge peaked at 12.40 ft at May 18, 2017, 11:00 AM CDT.

actionminormoderate5101505/1805/1905/20
Action stage
10.5 ft
Minor stage
12.5 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06853020, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

277 
WGUS43 KGID 180903
FLWGID
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
403 AM CDT THU MAY 18 2017

...The National Weather Service in Hastings has issued a flood 
warning for the following rivers in Nebraska... 

  Republican River At Guide Rock Affecting Nuckolls and Webster 
  Counties

&&

NEC129-181-190003-
/O.NEW.KGID.FL.W.0002.170518T0903Z-170519T1830Z/
/GUIN1.1.ER.170518T0830Z.170518T1000Z.170519T1230Z.NO/
403 AM CDT THU MAY 18 2017

The National Weather Service in Hastings has issued a 

* Flood Warning for 
  The Republican River At Guide Rock.
* Until Saturday afternoon.....
* At  3:30 AM Thursday the stage was 11.0 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast. The
river is expected to rise to around 11.4 feet this morning and then
gradually fall this afternoon. Additional rainfall this evening may
once again push the river back above the 11.0 flood stage tonight
into Saturday morning.
* At 11.0 feet...Minor agricultural lowland flooding occurs.

&&

LAT...LON 4011 9872 4007 9822 4001 9824 4005 9843
      4005 9872                       

$$

Wesely
5 follow-up statements
241 
WGUS83 KGID 181230
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
730 AM CDT THU MAY 18 2017

...The flood warning continues for the following rivers in 
Nebraska...
 
  Republican River At Guide Rock Affecting Nuckolls and Webster 
  Counties 

&&

NEC129-181-190330-
/O.EXT.KGID.FL.W.0002.000000T0000Z-170519T1400Z/
/GUIN1.1.ER.170518T0830Z.170518T1130Z.170519T0800Z.NO/
730 AM CDT THU MAY 18 2017

The Flood Warning continues for
  The Republican River At Guide Rock.
* At  6:30 AM Thursday the stage was 11.7 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 12.5 feet by this
  afternoon. The river will fall below flood stage early tomorrow.
* Forecast...The river will continue to fall to below flood stage by 
  early tomorrow.
* At 11.0 feet...Minor agricultural lowland flooding occurs.

&&

LAT...LON 4011 9872 4007 9822 4001 9824 4005 9843
      4005 9872                       

$$

Kelley
278 
WGUS83 KGID 181238 CCA
FLSGID
FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
730 AM CDT THU MAY 18 2017

...The flood warning continues for the following rivers in 
Nebraska...
 
  Republican River At Guide Rock Affecting Nuckolls and Webster 
  Counties 

&&

NEC129-181-190330-
/O.COR.KGID.FL.W.0002.000000T0000Z-170519T1400Z/
/GUIN1.1.ER.170518T0830Z.170518T1130Z.170519T0800Z.NO/
730 AM CDT THU MAY 18 2017

The Flood Warning continues for
  The Republican River At Guide Rock.
* At  6:30 AM Thursday the stage was 11.7 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 12.5 feet by this
  afternoon. The river will fall below flood stage early tomorrow.
* At 11.0 feet...Minor agricultural lowland flooding occurs.

&&

LAT...LON 4011 9872 4007 9822 4001 9824 4005 9843
      4005 9872                       

$$

Kelley
654 
WGUS83 KGID 181811
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
111 PM CDT Thu May 18 2017

...The flood warning continues for the following rivers in 
Nebraska...

  Republican River At Guide Rock Affecting Nuckolls and Webster 
  Counties 

&&

NEC129-181-190911-
/O.CON.KGID.FL.W.0002.000000T0000Z-170519T1400Z/
/GUIN1.1.ER.170518T0830Z.170518T1630Z.170519T0800Z.NO/
111 PM CDT Thu May 18 2017

The Flood Warning continues for
  The Republican River At Guide Rock.
* At 12:30 PM Thursday the stage was 12.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river appears to be cresting this
  afternoon, and should gradually fall to below flood stage by early
  Friday morning.
* At 11.0 feet...Minor agricultural lowland flooding occurs.
* This warning covers the reach of the Republican River across
  southern Webster and far southwestern Nuckolls counties. 

&&

LAT...LON 4011 9872 4007 9822 4001 9824 4005 9843
      4005 9872                       

$$
256 
WGUS83 KGID 182041
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
341 PM CDT Thu May 18 2017

...The flood warning continues for the following rivers in 
Nebraska...
 
  Republican River At Guide Rock Affecting Nuckolls and Webster 
  Counties 

&&

NEC129-181-191141-
/O.EXT.KGID.FL.W.0002.000000T0000Z-170519T1300Z/
/GUIN1.1.ER.170518T0830Z.170518T1630Z.170519T0700Z.NO/
341 PM CDT Thu May 18 2017

The Flood Warning continues for
  The Republican River At Guide Rock.
* At  3:30 PM Thursday the stage was 11.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river level has started to slowly fall this
  afternoon, and should continue falling to below flood stage by
  early Friday morning.
* At 11.0 feet...Minor agricultural lowland flooding occurs.
* This warning covers the reach of the Republican River across
  southern Webster and far southwestern Nuckolls counties. 

&&

LAT...LON 4011 9872 4007 9822 4001 9824 4005 9843
      4005 9872                       

$$

Pfannkuch
809 
WGUS83 KGID 190150
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
850 PM CDT Thu May 18 2017

...The flood warning is cancelled for the following rivers in 
Nebraska...
 
  Republican River At Guide Rock Affecting Nuckolls and Webster 
  Counties

&&

NEC129-181-190220-
/O.CAN.KGID.FL.W.0002.000000T0000Z-170519T1300Z/
/GUIN1.1.ER.170518T0830Z.170518T1630Z.170519T0008Z.NO/
850 PM CDT Thu May 18 2017

The Flood Warning is cancelled for
  The Republican River At Guide Rock.
* At  8:30 PM Thursday the stage was 10.6 feet.
* Flood stage is 11.0 feet.
* The river fell below flood stage at 7:08 PM Thursday.
* Forecast...The river is currently expected to remain high
  through Saturday, hovering between 9 and 10 feet, but unless
  rainfall over the next 24 hours is heavier than expected, it is not
  expected to rise back above flood stage.
* At 11.0 feet...Minor agricultural lowland flooding occurs.

&&

LAT...LON 4011 9872 4007 9822 4001 9824 4005 9843
      4005 9872                       

$$

Pfannkuch

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this river flood warning went out at May 18, 12:29 AM CDT, 3 hours 34 minutes earlier.

Area forecast discussion, May 18, 12:29 AM CDT, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
1229 AM CDT Thu May 18 2017

.SHORT TERM...(This evening through Thursday)
Issued at 353 PM CDT Wed May 17 2017

Aloft: A longwave trof was over the Wrn USA. A compact upr low
was embedded over Neb/KS and lifting NE...kicked out by a larger
low upstream over UT/NV/ID. The Neb/KS low will depart the rgn and
head into the upr Midwest tonight while the Wrn low slowly sags
SE through tomorrow. The tightest model clustering suggests it
will be over Wrn CO by 00/Fri.

Surface: Deep low pres was over Ern Neb at 19Z. It was moving NE
along a strong cool front that extended from Hudson Bay to KS to
another deep low over CO. Another cool front was making its way
thru the Wrn USA. The first front will sink into Srn KS with a W-E
orientation tonight and become quasi-stationary tomorrow. This
front will begin to pivot cyclonically in the afternoon as the CO
low ejects into Srn KS.

This has been a busy shift with clean-up for last night's svr
tstms and lingering hydro issues.

A few brief shwrs will linger over the next few hrs...with patchy
steadier light rain possible well N of I-80. Rainfall amts will be
less than .10".

Windy for a time late this afternoon-eve as CAA/mixing transfers
higher winds to the sfc.

Tonight: Becoming p/cldy to even m/clr...but the consensus of
model guidance suggests low stratus will form over part of the
fcst area (FA). Used EKDMOS for low temps (mid-upr 40s).

Thu: M/cldy espcly over S-cntrl Neb. It will be windy and chilly.

Skies could turn p/cldy over N-cntrl KS. This may not have been
depicted well enough in the fcst though. Substantial heating could
occur there even though the warm front remain to the S.
Significant tstm development should occur over SW and Cntrl KS and
SW flow should bring these tstms into N-cntrl KS.

Significant low and deep layer shear will result in svr tstms with
MLCAPE 1500-2000 J/kg. Very large hodographs would support
supercells with extremely large hail. If daytime heating can erode
low-level CIN and storms can remain discrete...tornadoes will also
be possible.

The 12Z/18Z NAM large hail parameter suggests 3" hail will be
possible (conditional on supercell storms occurring). However...
due to some uncertainty of storm mode...will mention 2" in the
HWO. The concern is the number of storms may result in collisions
and mergers resulting in more multicell lines and clusters.

2-4" of R+ fell across much of the FA Tue night into this AM. This
did result in minor flooding and soils are saturated. This setup
(which begins Thu eve and conts thru Fri night) will result in
swaths of more R+.

CIPS analog guidance suggests a high probability of 1" of rain
with the mean of all the analogs suggesting 1-2" and there is
potential for swaths of more if and where storms train.

.LONG TERM...(Thursday night through Wednesday)
Issued at 353 PM CDT Wed May 17 2017

There will probably be a lull late Thu night into Fri AM before
more rain moves in. This system will move out Sat. We may have
overplayed the threat of tstms in the fcst Fri. Stability will be
increasing...but if some clearing occurs under the cold pool
aloft...more tstms will be possible.

The busyness of today combined with focus on the system Thu-Fri
did not allow for anytime to look beyond.

&&

.AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Thursday)
Issued at 1226 AM CDT Thu May 18 2017

Dry conditions are forecast through most of this TAF period, with
ceilings the main issue. The area is expected to be sitting north
of a warm frontal boundary across KS, keeping the potential for
stratus around. Current north-northwesterly winds are expected to
turn more northeasterly then easterly through the TAF period, and
may be gusty at times. Best chances for precipitation look to hold
off until after 00Z.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...Flash Flood Watch from this evening through late Friday night
     for NEZ048-049-062>064-073>077-083>087.

KS...Flash Flood Watch from this evening through late Friday night
     for KSZ005>007-017>019.

&&

UPDATE...Heinlein
SHORT TERM...Kelley
LONG TERM...Kelley
AVIATION...ADP
Hazardous weather outlook, May 17, 11:53 PM CDT, 4 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
1153 PM CDT Wed May 17 2017

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
181200-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
1153 PM CDT Wed May 17 2017

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered thunderstorms will affect the area from Thursday
evening to Friday evening. Swaths of heavy rain will occur...and
given the wet soil conditions...this could lead to flash
flooding and/or areas of low-land flooding over localized
portions of north central Kansas and south central Nebraska.
Please see the Flood Watch message for detailed information.

Some thunderstorms may be severe from 4 PM to 11 PM Thursday...
mainly over north central Kansas. Very large hail at least 2
inches in diameter...damaging winds near 60 mph...and a tornado
or two will be possible.

Further north in south central Nebraska, between Interstate 80
and the Kansas state line...there could be a severe storm or two
with hail around 1 inch being the main threat.

A few thunderstorms are also possible Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

Heinlein

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:26 AM CDTAreal Flood WarningGIDPolk6 hr
May 18, 7:44 AM CDTAreal Flood WarningGIDPolk3 days

Nearby

River Flood Warnings in Nebraska, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.